Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 243, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 26, 2016, 3:23 PM MDT for Weld County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 3:23 PM MDT (21:23 UTC)
- Expired
- Aug 26, 2016, 3:50 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 44 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WUUS55 KBOU 262123
SVRBOU
COC123-262200-
/O.NEW.KBOU.SV.W.0243.160826T2123Z-160826T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN DENVER COLORADO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 400 PM MDT
* AT 322 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF HEREFORD...OR 26 MILES SOUTHEAST OF CHEYENNE...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GROVER AND HEREFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4090 10460 4100 10449 4100 10405 4070 10429
TIME...MOT...LOC 2122Z 292DEG 24KT 4087 10445
HAIL...1.00IN
WIND...60MPH
$$
ENTREKIN2 follow-up statements
126
WWUS55 KBOU 262138
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT FRI AUG 26 2016
COC123-262200-
/O.CON.KBOU.SV.W.0243.000000T0000Z-160826T2200Z/
WELD CO-
338 PM MDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTH CENTRAL WELD COUNTY...
AT 337 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GROVER...OR 33 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4088 10447 4099 10427 4100 10405 4070 10429
TIME...MOT...LOC 2137Z 304DEG 31KT 4077 10429
HAIL...1.00IN
WIND...60MPH
$$
ENTREKIN189
WWUS55 KBOU 262150
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
350 PM MDT FRI AUG 26 2016
COC123-262159-
/O.CAN.KBOU.SV.W.0243.000000T0000Z-160826T2200Z/
WELD CO-
350 PM MDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WELD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4088 10447 4099 10427 4100 10405 4070 10429
TIME...MOT...LOC 2146Z 292DEG 24KT 4074 10418
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:02 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 26, 2:02 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 202 PM MDT FRI AUG 26 2016 .SHORT TERM...(This evening through Saturday) Issued at 133 PM MDT Fri Aug 26 2016 Challenging forecast today with the main branch of the upper level trough still hanging out over Nevada bringing increasing westerly flow over the state. A more diffuse trough is currently pushing through the eastern plains with mid level forcing seen on water vapor. This is helping to created scattered convection on the plains. It appears the mountain and plains convection are driven by two pieces of energy from the separate troughs with subsidence between over the lower foothills and urban corridor. This will help to keep storms at bay at least over the next few hours. Some storms may come off the foothills and with dewpoints currently hovering in the 40s to lower 50s cannot rule out a storm or two over the Denver metro area. Main threats will be moderate rain...lightning and gusty winds with the stronger storms. Some graupal will be possible at higher elevations with a rain and snow mix later this evening above 12000ft. Overnight some showers may persist over the mountains as the trough to the west will help to keep forcing over the area. Elsewhere conditions will scatter out...especially over the eastern plains as subsidence moves in. This will help to lower overnight temperatures and create some areas of fog in the early morning hours. Tomorrow models have the upper trough firmly entrenched into southern CA with weak SW flow aloft. Moisture is lingering around and will be enough for a slight chance of storms in the mountains by saturday afternoon. Temperatures will be slightly warmer with highs reaching back into the 80s. .LONG TERM...(Saturday night through Friday) Issued at 133 PM MDT Fri Aug 26 2016 Saturday night into Sunday: Long range models are in agreement that a mid and upper level short wave trough will be over the lower Colorado River Valley (NV/AZ) on Sunday, placing Colorado in a southwest flow pattern. The best synoptic scale vertical lift associated with the trough remains across Arizona, New Mexico and the extreme southern parts of Colorado on Sunday. Expect a few thunderstorms to form in the mountains with the heating of the day. Instability is limited east of the mountains so any storms that form Sunday afternoon will have a hard time surviving as they move over the Plains. Temperatures will warm into the mid 80s across the Plains under mostly sunny skies, with afternoon clouds via mountain convection spreading over the Plains through the late evening hours. Mountains will warm into the 60s before isolated thunderstorms form early afternoon. Monday: The short wave trough remains disconnected from the strong westerly flow across the northern U.S. and as a result does not progress much. On Monday the trough should weaken and slide into southern Arizona, reducing the synoptic scale lift across the state. A robust mid and upper level ridge develops Monday and continues to dominate Colorado weather through the week. Low levels are dry on Monday with dewpoints in the mid 40s throughout the Plains. PWATs remain below 0.75" for all but the far NE part of the CWA. Tuesday through Thursday: The mid and upper level ridge remains in place and in fact build strength during the week because of what is occurring upstream off the West Coast. An anomalously strong long wave trough remains just off the West Coast, 3 standard deviations below normal for this time of year in that region. The net result is a downstream ridge parked right over Colorado with above normal temperatures and very low chances of rain across the CWA. Can't rule out isolated diurnal convection in the mountains but the Plains should remain dry throughout the remainder of the week. Temperatures across the Plains of Colorado will be in the upper 80s to near 90, mountains will be in the mid to upper 60s through Thursday. Will be watching the progression (or not) of the anomalously deep/strong long wave trough along the West Coast as it could become a player in Colorado's weather late next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 133 PM MDT Fri Aug 26 2016 Winds will start to transition to a ESE direction by 21z before switching to drainage overnight. Storms will form over the foothills but confidence is low it will make it over DIA before daytime heating ends. Some gusty winds from outflows will be possible between 04 and 07z. Winds will become light and variable toward the end of the period. Ceilings will remain VFR until early tomorrow between 14 and 16 where some stratus and low ceilings may form. Do not anticipate fog affecting but BR lifting into a BKN deck will be possible between 003 and 005. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Bowen LONG TERM...Schlatter AVIATION...Bowen
Hazardous weather outlook, Aug 26, 10:33 AM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1033 AM MDT FRI AUG 26 2016 COZ030>051-271645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE HIGHER TERRAIN AND OVER THE EASTERN PORTIONS OF THE PLAINS. THE URBAN CORRIDOR OUT TO DIA WILL HAVE A LOW CHANCE OF CONVECTION THIS AFTERNOON. THE STRONGER STORMS WILL BE OUT EAST WITH BRIEF LIGHT TO MODERATE RAIN...GUSTY WINDS AND LIGHTNING POSSIBLE. CONDITIONS WILL CLEAR OVERNIGHT WITH FOG AND LOW CLOUD DEVELOPMENT EARLY SATURDAY MORNING...ESPECIALLY OVER THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS EACH DAY. MOISTURE AND INSTABILITY ARE LIMITED OVER THE PLAINS AND FOR THE MOST PART WILL REMAIN DRY THROUGHOUT THURSDAY. A RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 26, 2:42 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 242 PM MDT FRI AUG 26 2016 COZ038-042-262130- NORTHEAST WELD COUNTY CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- 242 PM MDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD COUNTY UNTIL 330 PM MDT... AT 242 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROCKPORT...OR 16 MILES SOUTH OF CHEYENNE...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GROVER...CARR...ROCKPORT AND HEREFORD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4100 10412 4083 10404 4077 10490 4100 10492 TIME...MOT...LOC 2042Z 322DEG 14KT 4091 10478 ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:42 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.